Volume 18, issue 3 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Germs of fibrations of spheres by great circles always extend to the whole sphere

Patricia Cahn, Herman Gluck and Haggai Nuchi

Algebraic & Geometric Topology 18 (2018) 1323–1360
Bibliography
1 M Berger, Blaschke’s conjecture for spheres236 MR496885
2 W Blaschke, Vorlesungen über Differentialgeometrie, I, 1, Springer (1921)
3 P Cahn, H Gluck, H Nuchi, Deformation and extension of fibrations of spheres by great circles, (2015) arXiv:1502.03428
4 J Eells Jr., N H Kuiper, Manifolds which are like projective planes, Inst. Hautes Études Sci. Publ. Math. 14 (1962) 5 MR0145544
5 A Galántai, C J Hegedűs, Jordan’s principal angles in complex vector spaces, Numer. Linear Algebra Appl. 13 (2006) 589 MR2253294
6 H Gluck, Higher curvatures of curves in euclidean space, II, Amer. Math. Monthly 74 (1967) 1049 MR0227873
7 H Gluck, F W Warner, Great circle fibrations of the three-sphere, Duke Math. J. 50 (1983) 107 MR700132
8 H Gluck, F Warner, C T Yang, Division algebras, fibrations of spheres by great spheres and the topological determination of space by the gross behavior of its geodesics, Duke Math. J. 50 (1983) 1041 MR726317
9 L W Green, Auf Wiedersehensflächen, Ann. of Math. 78 (1963) 289 MR0155271
10 M Harrison, Skew flat fibrations, Math. Z. 282 (2016) 203 MR3448380
11 H Hopf, Über die Abbildungen der dreidimensionalen Sphäre auf die Kugelfläche, Math. Ann. 104 (1931) 637 MR1512691
12 H Hopf, Über die Abbildungen von Sphären auf Sphären niedrigerer Dimension, Fund. Math. 25 (1935) 427
13 C Jordan, Essai sur la géométrie à n dimensions, Bull. Soc. Math. France 3 (1875) 103 MR1503705
14 J Kazdan, An inequality arising in geometry MR496885
15 B McKay, The Blaschke conjecture and great circle fibrations of spheres, Amer. J. Math. 126 (2004) 1155 MR2089085
16 B McKay, Summary of progress on the Blaschke conjecture, (2013) arXiv:1309.1326
17 J Milnor, On manifolds homeomorphic to the 7–sphere, Ann. of Math. 64 (1956) 399 MR0082103
18 H Nakagawa, K Shiohama, On Riemannian manifolds with certain cut loci, Tôhoku Math. J. 22 (1970) 14 MR0261495
19 H Nakagawa, K Shiohama, On Riemannian manifolds with certain cut loci, II, Tôhoku Math. J. 22 (1970) 357 MR0278233
20 H Omori, A class of Riemannian metrics on a manifold, J. Differential Geometry 2 (1968) 233 MR0239625
21 M Salvai, On the geometry of the space of oriented lines of Euclidean space, Manuscripta Math. 118 (2005) 181 MR2177684
22 M Salvai, Global smooth fibrations of 3 by oriented lines, Bull. Lond. Math. Soc. 41 (2009) 155 MR2482001
23 K Scharnhorst, Angles in complex vector spaces, Acta Appl. Math. 69 (2001) 95 MR1868915
24 N Steenrod, The topology of fibre bundles, 14, Princeton Univ. Press (1951) MR0039258
25 A Weinstein, On the volume of manifolds all of whose geodesics are closed, J. Differential Geometry 9 (1974) 513 MR0390968
26 C T Yang, Odd-dimensional wiedersehen manifolds are spheres, J. Differential Geom. 15 (1980) 91 MR602442
27 C T Yang, Smooth great circle fibrations and an application to the topological Blaschke conjecture, Trans. Amer. Math. Soc. 320 (1990) 507 MR1028766